Alert archive / North Carolina / Freeze Warnings in 2011

Freeze Warning 1, NWS Blacksburg, VA

March 28, 20116 counties in North Carolina

NWS Blacksburg, VA issued this freeze warning at Mar 28, 2011, 3:57 PM EDT for 6 counties in North Carolina. It took effect at Mar 29, 2011, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 3:57 PM EDT (19:57 UTC)
In effect from
Mar 29, 2011, 1:00 AM EDT
Expired
Mar 29, 2011, 9:00 AM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WWUS71 KRNK 281957
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT MON MAR 28 2011

...FREEZING TEMPERATURES TONIGHT...

.HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT...CLEARING THE
SKIES. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE NORTHWEST
PIEDMONT AND FOOTHILLS BEFORE DAYBREAK.

NCZ003>006-019-020-290400-
/O.NEW.KRNK.FZ.W.0001.110329T0500Z-110329T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
357 PM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. 

* LOCATIONS...NORTHWEST PIEDMONT AND FOOTHILLS. 

* HAZARDS...FREEZING TEMPERATURES. 

* TEMPERATURES...IN THE UPPER 20S IN THE NORTHWEST PIEDMONT...AND
  LOWER 30S IN THE FOOTHILLS.

* TIMING...DROP TO FREEZING BETWEEN MIDNIGHT AND 300 AM IN THE
  PIEDMONT...AND BY 600 AM IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
894 
WWUS71 KRNK 290141
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT MON MAR 28 2011

...FREEZING TEMPERATURES OVERNIGHT...

.HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT PROVIDING
CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL DROP BELOW
FREEZING ACROSS THE NORTHWEST PIEDMONT AND FOOTHILLS BEFORE
DAYBREAK ON TUESDAY.

NCZ003>006-019-020-290945-
/O.CON.KRNK.FZ.W.0001.110329T0500Z-110329T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
941 PM EDT MON MAR 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY.

* LOCATIONS...NORTHWEST PIEDMONT AND FOOTHILLS.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S IN THE NORTHWEST PIEDMONT...
  AND LOWER 30S IN THE FOOTHILLS. 

* TIMING...DROP TO FREEZING BETWEEN MIDNIGHT AND 300 AM IN THE 
  PIEDMONT...AND BY 600 AM IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
031 
WWUS71 KRNK 290711
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 AM EDT TUE MAR 29 2011

...FREEZING TEMPERATURES THIS MORNING...

.HIGH PRESSURE WILL BRING FREEZING TEMPERATURES THIS MORNING TO
THE NORTH CAROLINA NORTHWEST PIEDMONT AND FOOTHILLS.

NCZ003>006-019-020-291300-
/O.CON.KRNK.FZ.W.0001.000000T0000Z-110329T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
311 AM EDT TUE MAR 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* LOCATIONS...NORTHWEST PIEDMONT AND FOOTHILLS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES CAN HARM UNPROTECTED TENDER
  VEGETATION AND PLANTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Mar 28, 3:49 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 28, 3:49 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT MON MAR 28 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH OVERNIGHT.
A FAST MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
PRECIPITATION TO THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY.
THERE WILL BE A THREAT OF A WINTERY MIXTURE IN THE WEST VIRGINIA
MOUNTAINS AND THE ALLEGHANY HIGHLANDS OF VIRGINIA. ANOTHER FAST
MOVING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE OHIO VALLEY AND
BRING PRECIPITATION TO THE AREA THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
SFC HIGH PRS IS BUILDING INTO THE REGION FROM THE NORTH WITH DRIER
AIR. HOWEVER...IT IS WEAK FLOW INTO THE REGION...AND THERE ARE
STILL LOTS OF LOW CLOUDS TRAPPED ACROSS NW NC AND MOST OF
SOUTHWEST VA. ALL MODEL GUIDANCE SLOWLY ERODES THE LOW CLOUDS
ACROSS THE CWA...BUT WITH VARYING SPEEDS. THE NAM IS THE SLOWEST
TO CLEAR OUT NW NC...EVEN HOLDING SOME CLOUDS IN THERE MOST OF
THE NIGHT...AND IT APPEARS TO BE MORE ON TRACK. OTHERWISE...WHERE
THERE IS CLEARING...IT WILL BE AN EXCELLENT RADIATIONAL COOLING
NIGHT...SO THE CLOUDS MAKE FOR A DIFFICULT TEMPERATURE FCST. I
HAVE KEPT TEMPS ON THE COOL SIDE OF GUIDANCE MOST AREAS...EXCEPT
FOR NW NC FOOTHILLS AND MTNS...AND ALONG THE BLUE RIDGE IN FAR SW
VA. EVEN SO...TEMPS WILL LIKE DROP TO FREEZING ALL AREAS...WITH
MOST OF SW VA AND SE WV IN THE 20S. WHILE THE GROWING SEASON HAS
NOT OFFICIALLY STARTED IN ANY OF OUR CWA...NW NC IS CLOSE ENOUGH
THAT WE WILL ISSUE A FREEZE WARNING FOR THE NW PIEDMONT AND
FOOTHILLS. WILL COVER THE REST OF THE CWA IN THE HWO.

TUESDAY...WARM ADVECTION WILL BE COUNTERED BY INCREASING AND
THICKENING MID/HIGH CLOUDS. EVEN SO...TEMPERATURES SHOULD BE ABLE
TO RISE INTO THE 50S- I STAYED CLOSE TO GUIDANCE FOR HIGHS
TUESDAY. PRECIP SHOULD HOLD OFF UNTIL TUE NIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
TUESDAY NIGHT INTO WEDNESDAY AN AREA OF LOW PRESSURE WILL HEAD
EASTWARD ALONG THE GULF COAST STATES. STRONG SOUTHERLY LOW LEVEL
FLOW WILL DEVELOP ON THE EAST SIDE OF THIS SYSTEM AND ADVECT PLENTY
OF GULF MOISTURE INTO OUR AREA. AN INVERTED TROUGH WILL ALSO
PROGRESS INTO THE AREA IN ASSOCIATION WITH THE PARENT LOW. LOW FOR
RAIN TO OVERSPREAD THE REGION FROM WEST TO EAST SO THAT BY EARLY
WEDNESDAY MORNING THE ENTIRE REGION IS EXPECTED TO HAVE
PRECIPITATION FALLING OVER IT. MUCH OF THE AREA IS EXPECTED TO SEE
RAIN. HOWEVER...AREAS ALONG AND NORTH OF A LINE FROM LEWISBURG WV TO
LYNCHBURG VA WILL SEE SNOW OR A MIX OF RAIN AND SNOW...ESPECIALLY AT
HIGHER ELEVATIONS...LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.
AS THE DAY PROGRESSES ON WEDNESDAY...ENOUGH MILDER AIR WILL HAVE
ENTERED THE AREA FOR A TRANSITION TO RAIN FOR ALL LOCATIONS.

ON THE HEELS OF THIS SYSTEM...ANOTHER SYSTEM WILL TRACK ALONG ALMOST
THE SAME PATH WITHIN 6 TO 12 HOURS. WHILE WE WILL KEEP PLENTY OF LOW
LEVEL MOISTURE...THE MID TO UPPER LEVEL WILL DRY OUT BETWEEN
SYSTEMS. THIS WILL ELIMINATE THE CRITICAL SATURATED LAYERS OF THE
PREFERRED CRYSTAL GROWTH ZONE. WEDNESDAY NIGHT MAY PROVE TO BE A
RAIN VERSUS FREEZING RAIN NIGHT AT HIGHER ELEVATIONS NEAR AND ALONG
THE I-64 CORRIDOR OF THE AREA. MOISTURE FROM THE NEXT SYSTEM WILL
MOVE INTO THE AREA ON THURSDAY WITH INCREASING COVERAGE FROM
SOUTHWEST TO NORTHEAST AS THE DAY PROGRESSES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WE WILL REMAIN IN A VERY ACTIVE WEATHER PATTERN DURING THIS PERIOD
OF THE FORECAST. WHILE SOLUTIONS AMONG THE MODELS ARE CONSISTENT IN
HAVING MULTIPLE SYSTEMS IMPACT OUR REGION TO SOME DEGREE...THE TRACK
AND TIMING OF EACH SYSTEM BY EACH MODEL IS NOT CONSISTENT. GIVEN
THIS...CONFIDENCE IN THE DETAILS OF THIS PORTION OF THE FORECAST IS
LOW. HAVE WEIGHED TODAYS FORECAST TOWARD THE SOLUTION PUT FORTH BY
HPC TO HELP BEST MAINTAIN A LEVEL OF PERSISTENCE BETWEEN THIS
FORECAST AND THE PRIOR.

THURSDAY NIGHT INTO SATURDAY PRECIPITATION IS EXPECTED WITH TWO
DIFFERENT FEATURES HELPING TO GENERATE THAT PRECIPITATION. SURFACE
LOW PRESSURE WILL TRACK NORTH ALONG THE EAST COAST THURSDAY NIGHT
WHILE A PIECE OF ENERGY ROUNDS THE BASE OF A MIDWEST TROUGH AND IS
EJECTED TOWARD OUR AREA. JUST HOW WELL OR POOR THESE TWO FEATURES
INTERACT IN PROVIDING US WITH PRECIPITATION VARIES FROM MODEL TO
MODEL. OUR FORECAST WILL REFLECT LIKELY PROBABILITIES ACROSS THE
NORTHERN AND EASTERN PART OF THE AREA THURSDAY NIGHT. TEMPERATURE
PROFILES PRIMARILY RAIN OR RAIN SHOWERS WITH SOME SNOW SHOWERS
POSSIBLE AT SOME OF THE HIGHER ELEVATIONS.

BY FRIDAY THE COASTAL LOW WILL HAVE MOVED WELL NORTHEAST OF THE
AREA...ALONG WITH THE ENERGY EJECTED FROM THE PARENT TROUGH OVER THE
MIDWEST. HOWEVER...THIS TROUGH WILL CONTINUE TO IMPACT OUR WEATHER
THROUGH THE WEEKEND. MODEL GUIDANCE VARIES ON HOW QUICKLY THE
TROUGH AND ITS ASSOCIATED JETLETS OF ENERGY WILL HEAD EASTWARD TO
THE COAST. OUR FORECAST WILL REFLECT A SOLUTION ON THE SLOW SIDE AND
MAINTAIN A POTENTIAL FOR SHOWERS IN THE FORECAST THROUGH
SATURDAY...WITH PRECIPITATION ACROSS ONLY THE MOUNTAINS ON SUNDAY.

BY MONDAY...MODEL SOLUTIONS HAVE THE TROUGH EAST OF THE REGION...BUT
WITH ANOTHER TROUGH/LOW DEEPENING OVER THE CENTRAL PART OF THE
COUNTRY. SOME LIGHT PRECIPITATION MAY DEVELOP NEAR THE SYSTEMS
ASSOCIATED WARM FRONT THAT WILL BE CLOSE TO OR OVER OUR REGION. HAVE
INCLUDED A SLIGHT CHANCE OF LIGHT RAIN ON MONDAY TO ACCOUNT FOR THIS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
PRECIPITATION HAS EXITED THE AREA...AND SFC HIGH PRESSURE IS
NOSING INTO THE REGION- MORE QUICKLY EAST OF THE BLUE RIDGE. THE
DRIER AIR ASSOCIATED WITH THE HIGH PRESSURE IS SCATTERING AND
LIFTING LOW CLOUDS ACROSS MUCH OF THE REGION. HOWEVER...THE DRIER
AIR WILL STILL TAKE AWHILE TO MOVE INTO THE NEW RIVER VALLEY AND
SW MTNS OF VA...AND EVEN LONGER TO MOVE INTO THE NW NC FOOTHILLS
AND MTNS. THESE LOCATIONS WILL KEEP MVFR CIGS...WITH SOME IFR CIGS
AND VSBYS ALONG THE BLUE RIDGE. BCB AND BLF WILL LIKELY STAY MVFR
THRU THE AFTERNOON. REST OF THE TAF SITES ARE ALREADY HAVE VFR
CIGS OR NO CIGS...AND ARE EXPECTED TO STAY THAT WAY. SKIES ARE
EXPECTED TO SCATTER OUT ACROSS THE REGION OVERNIGHT...AND LIGHT
WINDS WILL PROMOTE GOOD RADIATIONAL COOLING. COULD SEE SOME FOG IN
MTN VALLEYS...ESPECIALLY ALONG RIVERS WITH LOWS DROPPING INTO THE
20S...SO HAVE ADDED IN MVFR FOG TO BCB...LWB AND DAN BY 11Z/700
AM.

ANY GROUND FOG THAT DEVELOPS SHOULD BE SHORT LIVED TUE MORNING.
THE NEXT WEATHER MAKER WILL ARRIVE TUESDAY NIGHT INTO WEDNESDAY.
HIGH CONFIDENCE OF MVFR CONDITIONS BY 12Z/800 AM WED. MODERATE
CONFIDENCE OF IFR CONDITIONS...ESPECIALLY IN THE MTNS.

VFR CONDITIONS ARE EXPECTED TO RETURN BEHIND THIS SYSTEM ON
THURSDAY...AS YET ANOTHER COLD HIGH PRESSURE SYSTEM SETTLES INTO
THE AREA FROM THE NORTH AND WEST...THEN ANOTHER SYSTEM PUSHING IN
FROM THE NW FRIDAY MAY BRING SOME LOWER CIGS/VSBYS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...FREEZE WARNING FROM 1 AM TO 9 AM EDT TUESDAY FOR NCZ003>006-
     019-020.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...DS
LONG TERM...DS
AVIATION...JJ/WP
Hazardous weather outlook, Mar 28, 11:40 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 AM EDT MON MAR 28 2011

NCZ001-002-018-VAZ007-009>017-WVZ042-291545-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-
1140 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...TEMPERATURES WILL DROP INTO THE LOWER TO MID 20S EARLY
TUESDAY MORNING. THOSE WITH TENDER VEGETATION SHOULD TAKE
NECESSARY STEPS TO PROTECT THEM.

ANOTHER ROUND OF WINTER PRECIPITATION IS EXPECTED TUESDAY NIGHT
INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-035-WVZ043>045-291545-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-SUMMERS-MONROE-
GREENBRIER-
1140 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...TEMPERATURES WILL DROP INTO THE LOWER TO MID 20S EARLY
TUESDAY MORNING. THOSE WITH TENDER VEGETATION SHOULD TAKE
NECESSARY STEPS TO PROTECT THEM.

ANOTHER ROUND OF WINTER PRECIPITATION IS EXPECTED TUESDAY NIGHT
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022-032>034-043>047-058-059-291545-
ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1140 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S EARLY
TUESDAY MORNING. THOSE WITH TENDER VEGETATION SHOULD TAKE
NECESSARY STEPS TO PROTECT THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-291545-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
1140 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...TEMPERATURES WILL DROP INTO THE UPPER 20S EARLY TUESDAY
MORNING. THOSE WITH TENDER VEGETATION SHOULD TAKE NECESSARY STEPS
TO PROTECT THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 28, 11:33 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT MON MAR 28 2011

VAZ016-017-032-281900-
CARROLL-FLOYD-PATRICK-
INCLUDING THE CITIES OF...GALAX...FLOYD...STUART
1133 AM EDT MON MAR 28 2011

...PATCHY DENSE FOG AND LOW CLOUDS THROUGH THIS AFTERNOON...

LOCALLY DENSE FOG AND LOW CLOUDS ARE LIKELY THROUGH THIS
AFTERNOON...MAINLY ACROSS THE HIGHER ELEVATIONS. VISIBILITIES
LESS THAN A QUARTER OF A MILE ARE LIKELY IN SPOTS. USE CAUTION WHEN
OUT TRAVELING...AND BE ALERT FOR POSSIBLE RAPID REDUCTIONS IN
VISIBILITY. INTERSTATE 77 IN CARROL COUNTY NEAR FANCY GAP IS ONE
MAJOR INTERSTATE THAT WILL BE IMPACTED BY PERIODS OF LOW
VISIBILITIES. OTHER AREAS THAT MAY BE IMPACTED INCLUDE LOCATIONS
ALONG THE BLUE RIDGE PARKWAY AND ALONG ROUTE 58 IN PATRICK COUNTY.

MC

Nearby

Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.